Alert archive / Missouri / Special Weather Statements in 2015
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 17, 2015, 6:13 PM CDT for Saint Charles County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2015, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 17, 2015, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 7 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736
WWUS83 KLSX 172313
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT MON AUG 17 2015
MOZ061-063-180000-
ST. LOUIS MO-ST. CHARLES MO-
613 PM CDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES AND WEST
CENTRAL ST. LOUIS COUNTIES UNTIL 700 PM CDT...
AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW MELLE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
O'FALLON...ST. PETERS...CHESTERFIELD...WILDWOOD...LAKE ST. LOUIS...
DARDENNE PRAIRIE...WELDON SPRING...COTTLEVILLE...CLARKSON VALLEY...
NEW MELLE...WELDON SPRING HEIGHTS AND DEFIANCE.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 220 AND 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .
&&
LAT...LON 3882 9062 3864 9058 3863 9073 3864 9073
3863 9075 3861 9093 3868 9096 3872 9096
TIME...MOT...LOC 2313Z 250DEG 20KT 3867 9088
$$
GOSSELINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 17, 4:09 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 17, 4:09 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 409 PM CDT MON AUG 17 2015 .SHORT TERM: (THROUGH LATE TONIGHT) ISSUED AT 409 PM CDT MON AUG 17 2015 ISOLATED TO WIDELY SCATTERED THUNDERSTORMS DEVELOPED A COUPLE OF HOURS AGO. SO FAR STORMS ARE BEHAVING THEMSELVES. FEW REPORTS OF 20-35 MPH WIND GUSTS BUT NO HAIL AS OF YET. EXPECT THERE WILL CONTINUE TO BE A FEW STRONG STORMS, MAYBE A PULSE SEVERE OR TWO, BUT THE SHEAR ISN'T STRONG ENOUGH FOR TRULY ORGANIZED STORMS. MOST OF THE THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER 00Z TONIGHT, BUT THERE WILL PROBABLY BE LINGERING PRECIS OVER NORTHERN MISSOURI IN CLOSER PROXIMITY TO THE SHORTWAVE NOW MOVING THROUGH IOWA. CARNEY .LONG TERM: (TUESDAY THROUGH NEXT MONDAY) ISSUED AT 409 PM CDT MON AUG 17 2015 DESPITE A SURFACE COLD FRONT EXPECTED TO BE TO OUR NORTH RESULTING IN A WARM-SECTOR TYPE OF SETUP, ACTIVE WX IS EXPECTED ONCE AGAIN ON TUESDAY BUT A BIT MORE WIDESPREAD THAN TODAY. THE MAIN REASON FOR THIS IS A BETTER FOCUS AT THE UPPER LEVELS IN THE FORM OF A DISTURBANCE SET TO ROLL THRU THE AREA DURING THE AFTERNOON AND EVENING HOURS. ENOUGH INSTABILITY IN PLAY FOR A SEVERE THREAT TUESDAY AFTERNOON AND EVENING...MAINLY WEST OF STL METRO. HEADING INTO WEDNESDAY...MODELS NOW ADVERTISING A QUICKER FRONTAL PASSAGE DURING THE MORNING WITH RIDGING ALREADY BUILDING IN BY AFTERNOON. MODELS ARE STILL SHOWING A DECENT STRENGTH UPPER LEVEL DISTURBANCE AGAIN MOVING THRU WEDNESDAY AFTERNOON AND EARLY EVENING WHICH SHOULD AT LEAST KEEP THE RAIN THREAT ALIVE...BUT LOSS OF SURFACE CHARACTERISTICS WILL MAKE IT MORE DIFFICULT FOR A SEVERE THREAT WITH THE SLIGHT RISK THIS DAY LOOKING ON MUCH SHAKIER GROUND THAN 24HRS AGO. DRIER AIR TAKES HOLD WITH A FRONT WELL TO THE SOUTH THURSDAY AND MUCH OF FRIDAY TO JUSTIFY A DRY PERIOD. THE FRONTAL COMPLEX THEN MOVES NORTH TO RESULT IN THE THREAT OF STORMS FOR THE WEEKEND BUT WITH YET ANOTHER COLD FRONT SET FOR LATE SUNDAY TO GIVE US A DRY MONDAY. TEMPS WILL REPRESENT A TUG-OF-WAR BETWEEN SEASONABLE AND BELOW AVERAGE TEMPS THE NEXT SEVEN DAYS...WITH ONE MORE DAY OF SEASONABLE ON TUESDAY...THEN A THREE DAY STRETCH OF BELOW AVERAGE WED-FRI... THEN BACK TO SEASONABLE FOR THE WEEKEND...THEN BACK TO BELOW AVERAGE AGAIN NEXT MONDAY. TES && .AVIATION: (FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1238 PM CDT MON AUG 17 2015 ISOLATED THUNDERSTORMS ARE POPPING UP AT THIS TIME. THESE WILL BE THE PRIMARY WEATHER HAZARD INTO EARLY EVENING. VFR CONDITIONS ARE EXPECTED OUTSIDE OF STORMS. HOWEVER...HEAVY RAIN IN SOME OF THE STORMS WILL LIKELY DROP VSBYS DOWN BELOW 3SM. GUSTY WINDS OF 25 TO 40KTS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. EXPECT THE VAST MAJORITY OF THE STORMS TO DISSIPATE QUICKLY AFTER 00Z, BUT SOME MAY LINGER ACROSS NORTHERN MISSOURI/WESTERN ILLIONIS INTO THE EVENING AND POSSIBLY OVERNIGHT HOURS. LIGHT WINDS OVERNIGHT WILL ALLOW ANY AREAS THAT GET RAIN TO DEVELOP FOG. THINK THE FOG SHOULD BE MOSTLY MVFR, BUT IFR VSBYS ARE POSSIBLE IN ESPECIALLY SHELTERED SPOTS. SPECIFICS FOR KSTL: ISOLATED THUNDERSTORMS ARE POPPING UP AT THIS TIME. THESE WILL BE THE PRIMARY WEATHER HAZARD INTO EARLY EVENING. EXPECT VFR TO PREVAIL AT LAMBERT...UNLESS ONE OF THESE STORMS HAPPENS TO PASS OVER THE TERMINAL. IF A STORM MOVES OVER THE AIPORT, GUSTY WINDS OF 25 TO 40KTS WILL ALSO BE POSSIBLE. EXPECT THE STORMS OVER THE STL METRO ARE TO DISSIPATE QUICKLY AFTER 00Z. VFR CONDITIONS ARE EXPECTED TO PREVAIL AT LAMBERT TONIGHT...THOUGH IF IT DOES RAIN THIS AFTERNOON, SOME MVFR FOG IS POSSIBLE. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 17, 4:03 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT MON AUG 17 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED...MAINLY NORTH AND WEST OF SAINT LOUIS. A FEW STORMS MAY BE STRONG THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BECOME LIKELY TUESDAY THROUGH WEDNESDAY. SOME OF THE STORMS MAY BE SEVERE DURING LATE TUESDAY AND POSSIBLY AGAIN ON WEDNESDAY. THE CHANCE FOR THUNDERSTORMS THEN RETURNS LATE FRIDAY AND CONTINUES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Local storm report, Aug 17, 4:56 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 5 W RHINELAND 38.72N 91.61W
08/17/2015 MONTGOMERY MO STORM CHASER
TREES DOWN...ONE TREE BLOCKING ROAD...UP TO 2 FEET IN
DIAMETER
&&
KARLZLocal storm report, Aug 17, 5:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 5 SE CHAMOIS 38.63N 91.70W
08/17/2015 OSAGE MO TRAINED SPOTTER
SMALL TREE LIMBS DOWN ACROSS HIGHWAY 100 ALONG WITH
SMALL HAIL.
&&
GOSSELINLocal storm report, Aug 17, 5:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 5 SW CHAMOIS 38.63N 91.84W
08/17/2015 OSAGE MO TRAINED SPOTTER
SMALL TREE LIMBS DOWN ACROSS HIGHWAY 100 ALONG WITH
SMALL HAIL.
&&
CORRECTED LOCATION
GOSSELINSpecial weather statement, Aug 17, 5:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT MON AUG 17 2015
MOZ019-026-027-172330-
MARION MO-LEWIS MO-SHELBY MO-
538 PM CDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY...SOUTHERN
LEWIS AND NORTHWESTERN MARION COUNTIES UNTIL 630 PM CDT...
AT 537 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EWING...MOVING EAST AT 55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CANTON...LA GRANGE...LEWISTOWN...EWING...STEFFENVILLE...
PHILADELPHIA...MAYWOOD...TAYLOR AND MONTICELLO.
THIS WARNING ALSO INCLUDES WAKONDA STATE PARK.
LAT...LON 4015 9151 4012 9151 4003 9150 4001 9148
3986 9144 3979 9184 4006 9195 4008 9195
TIME...MOT...LOC 2237Z 250DEG 49KT 4000 9170
GOSSELINLocal storm report, Aug 17, 5:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 SE MONTICELLO 40.07N 91.65W
08/17/2015 E0.25 INCH LEWIS MO TRAINED SPOTTER
&&
GOSSELINSpecial weather statement, Aug 17, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT MON AUG 17 2015
MOZ061-063-180000-
ST. LOUIS MO-ST. CHARLES MO-
613 PM CDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES AND WEST
CENTRAL ST. LOUIS COUNTIES UNTIL 700 PM CDT...
AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW MELLE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
O'FALLON...ST. PETERS...CHESTERFIELD...WILDWOOD...LAKE ST. LOUIS...
DARDENNE PRAIRIE...WELDON SPRING...COTTLEVILLE...CLARKSON VALLEY...
NEW MELLE...WELDON SPRING HEIGHTS AND DEFIANCE.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 220 AND 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .
&&
LAT...LON 3882 9062 3864 9058 3863 9073 3864 9073
3863 9075 3861 9093 3868 9096 3872 9096
TIME...MOT...LOC 2313Z 250DEG 20KT 3867 9088
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:06 PM CDT | Special Weather Statement | LSX | Lincoln | 24 min |
| Aug 17, 3:34 PM CDT | Special Weather Statement | LSX | Lincoln | 41 min |
| Aug 17, 3:58 PM CDT | Special Weather Statement | LSX | Osage | 47 min |
| Aug 17, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Warren | 33 min |
| Aug 17, 4:51 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 39 min |
| Aug 17, 5:38 PM CDT | Special Weather Statement | LSX | Lewis | 52 min |
| Aug 17, 6:09 PM CDT | Areal Flood Advisory | LSX | Lewis, Marion, Shelby | 3 hr |
Nearby
Special Weather Statements in Missouri, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.